Headlines News :
Home » » Nursing Care Plan | NCP Atrial Dysrhythmias

Nursing Care Plan | NCP Atrial Dysrhythmias

Acardiac dysrhythmia is any disturbance in the normal rhythm of the electrical excitation of the heart. It can be the result of a primary cardiac disorder, a response to a systemic condition, or the result of an electrolyte imbalance or a drug toxicity. The severity of a dysrhythmia, depending on its hemodynamic effect on the cardiac output, varies based on the cause of the dysrhythmia and the myocardium’s ability to adapt. An atrial dysrhythmia arises in the atria of the heart. If the dysrhythmiaa causes the patient to lose the “atrial kick” (the blood that is ejected into the ventricle during atrial systole), the patient may have more symptoms. The atrial kick provides approximately 35% of the total end-diastolic volume, which is an essential contribution to ventricular filling in individuals with heart disease. Atrial dysrhythmia that cause the loss of the atrial kick include atrial flutter and atrial fibrillation. Figure 1 illustrates types of atrial dysrhythmiain Lead II.

Nursing care plan assessment and examination
Many patients with suspected cardiac dysrhythmia describe a history of symptoms, indicating periods of decreased cardiac output. Although many atrial dysrhythmia are asymptomatic, some patients report a history of dizziness, fatigue, activity intolerance, a “fluttering” in their chest, shortness of breath, and chest pain. In particular, question the patient about the onset, duration, and characteristics of the symptoms and the events that precipitated them. Obtain a complete history of all illnesses, dietary restrictions, and activity restrictions and a current medication history.

Inspect the patient’s skin for changes in color or the presence of edema. Auscultate the patient’s heart rate and rhythm, and note the first and second heart sounds and any adventitious sounds. Auscultate the patient’s blood pressure. Perform a full respiratory assessment, and note any adventitious breath sounds or labored breathing.
Nursing care plan
Although not usually life-threatening, any change in heart rhythm can provoke a great deal of anxiety and fear. Assess the ability of the patient and significant others to cope with this potential alteration.

Nursing care plan primary nursing diagnosis
Altered tissue perfusion (cardiopulmonary, cerebral, renal, peripheral) related to rapid heart
rates or the loss of the atrial kick.

Nursing care plan intervention and treatment
The dysrhythmia needs to be identified and appropriate treatment started. Trials of various medications or combinations of medications may be used to control the dysrhythmia if the patient is symptomatic. Low-flow oxygen by nasal cannula or mask is often prescribed for patients during tachycardic rhythms. Some patients may require cardioversion, a synchronized countershock for atrial dysrhythmia that are resistant to medical therapy.

Maintain the patient’s airway, breathing, and circulation. To maximize oxygen available to the
myocardium, encourage the patient to rest in bed until the symptoms are treated and subside. Remain with the patient to ensure rest and to allay anxiety. Discuss any potential precipitating factors with the patient. For some patients, strategies to reduce stress or lifestyle changes help to limit the incidence of dysrhythmia. Teach the patient to reduce the amount of caffeine intake in the diet. If appropriate, encourage the patient to become involved in an exercise program or a smoking cessation group. Provide emotional support and information about the dysrhythmia, the precipitating factors, and mechanisms to limit the dysrhythmia. If the patient is at risk for electrolyte imbalance, teach the patient any dietary considerations to prevent electrolyte depletion.

Nursing care plan discharge and home health care guidelines
Explain the importance of taking all medications as prescribed by the physician. If the patient needs periodic laboratory work to monitor the effects of the medications, discuss the frequency of the tests and where to have them drawn. Explain the actions, the route, the side effects, the dosage, and the frequency of the medication. Teach the patient how to take the pulse and recognize an irregular rhythm. Explain that the patient needs to notify the healthcare provider when symptoms such as irregular pulse, chest pain, shortness of breath, or dizziness occur. Emphasize the importance of stress reduction and smoking cessation.
Share this post :

Enter your email address:

Delivered by FeedBurner